Patient Comments: Pulmonary Hypertension - Symptoms

Please describe your symptoms of pulmonary hypertension.

Comment from: CALIFORNIA, 45-54 Female (Patient) Published: February 12

I am a patient with pulmonary hypertension. I also had the shortness of breath when doing daily chores. My doctor has me on a medicine called Remodulin, it's a new drug but with that and Adcirca, another drug I take, I'm able to do my daily chores with no problems. The Remodulin is a treprostinil injection.

Was this comment helpful?Yes
Comment from: goingoutamymind, Male (Patient) Published: December 10

I am 30 and I was just told a few days ago I have PH (pulmonary hypertension). Now I am going crazy thinking about life expectancy and transplants.

Was this comment helpful?Yes
Comment from: leigh, 25-34 Female (Patient) Published: June 24

I'm concerned about new symptoms I have been having. I was diagnosed at 33 years old with COPD and bullous emphysema and had MRSA in lungs which was why the early diagnosis. I went to my primary doctor but he doesn't show any concern. I have swelling, tingling, and cramping in both legs along with my hands. I also have dizzy spells and am very fatigued all time. I'm wondering if this is associated with COPD at all, I don't know what to do!

Was this comment helpful?Yes
Comment from: Annod, 45-54 Female (Patient) Published: October 07

I was just recently diagnosed with pulmonary hypertension as soon as last week. I did not know why I have been so short of breath and cant walk up 3 steps without trying to catch my breath, the last three weeks my feet ankles and legs have been swollen which caused my doctor to run tests and PH was the result. I am so scared I would like to talk to others that have this I am 53 years old and have always been super active and hyper naturally that this is very difficult to swallow but mostly cause it is so new, I am just somewhat greatful that at least I know what the problem is.

Was this comment helpful?Yes
Comment from: heartful, 45-54 Female (Patient) Published: August 21

I suffered a blunt force blow to my chest. I was left with a small bruise the size of an elbow over my heart. My heart ached for a couple months, and unbeknownst to me blood had begun to fill the pericardial space until symptoms of cardiac tamponade sent me to the hospital to have a pericardial drain. The injury was so severe that 500 cc of fluid initially, and an additional 450 cc were drained that first evening. My symptoms returned and I had pericardectomy (removal of the pericardium) 3 weeks later. Post-operatively I suffered from severe mitral valve disease which caused my pulmonary hypertension. I continued to worsen after recovering from surgery. Chest pain, shortness of breath and fatigue led me from cardiologist to cardiologist, most trying to convince me it was due to deconditioning. I knew it was not the cause as I was trying to do more and yet my condition was worsening. I received a diagnosis of pulmonary hypertension in years later. After researching a description fit my symptoms perfectly! Still I was not given any medications for the disease until I was put on oxygen as my condition continued to worsen with my oxygen levels dropping into the 80's with walking. When I finally received medication for the disease, seven months later, it took only a week to get off the full day oxygen treatment. My energy level is low, I still get out of breath, and I continue to have chest pain which has been worsening, but I am able to breathe better since getting on the Revatio. The cost is more than $1300 a month for the drug, but to me is worth every penny.

Was this comment helpful?Yes
Comment from: Becky, 45-54 Female (Patient) Published: August 19

I am 49 years old. Another tip I have found is doing my walking where there is a cart or stroller to hold on to. This way, I am able to walk a lot farther, and it is not as obvious as using a walker would be. Also, when I first get signs of congestion, I am proactive with treatment. I keep prescription cough medicine on hand and use it at the first sign of a bronchitis flare-up. This has kept me from taking antibiotics as often. I hope this helps a little. Be as active as possible, and make each day count. Embrace the good days. Lots of prayer has kept me going.

Was this comment helpful?Yes
Comment from: Jackie, 35-44 Female (Patient) Published: August 19

I was diagnosed with pulmonary hypertension in March of 2009. My symptoms were/are: shortness of breath, dizziness, swelling of the ankles, fainting episodes, and heart palpitations. It got to the point where I couldn't even take a shower or get dressed. I was scared. I still am, but with the meds (Coumadin, Lasix, Tracleer, digoxin,and Cardizem), I have been feeling a little better. I have my good days and my bad ones. I feel bad because I am only 37 years old and can't do the things I used to do. I am limited. I hate the way I feel. My doctor, who is a specialist in pulmonary hypertension, says I will need a lung transplant in about 10 years. I got this from a diet pill I took 10 yearrs ago: fen-phen, Fenfluramine (Pondimin). I have now got a lawyer to do a lawsuit on the diet pill company. I have three kids. My oldest is 17, and my youngest is four. I'm scared to die from this. My baby needs me, and my family needs me. I want to live to be 70 or 75, but I don't know if I will live that long.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Pulmonary Hypertension - Treatments Question: What was the treatment for your pulmonary hypertension?
Pulmonary Hypertension - Share Your Experience Question: Were you or a relative diagnosed with pulmonary hypertension? Please share your experience.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.